Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 14, NWS Indianapolis, IN

March 25, 20224 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 25, 2022, 8:51 PM EDT for 4 counties in Indiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2022, 8:51 PM EDT (00:51 UTC)
Expired
Mar 25, 2022, 9:15 PM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 7 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 8:59 PM EDTTSTM WND GST 581 Sw Indianapolis Int'L, INASOS STATION KIND INDIANAPOLIS.
Mar 25, 9:04 PM EDTTSTM WND GST 591 Sse Eagle Creek Reser, INASOS STATION KEYE INDIANAPOLIS (EAGLE CREEK).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS53 KIND 260051
SVRIND
INC063-081-097-109-260115-
/O.NEW.KIND.SV.W.0014.220326T0051Z-220326T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
851 PM EDT Fri Mar 25 2022

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Morgan County in central Indiana...
  Northern Johnson County in central Indiana...
  Eastern Hendricks County in central Indiana...
  Marion County in central Indiana...

* Until 915 PM EDT.

* At 851 PM EDT, a severe thunderstorm was located near Plainfield,
  or 13 miles west of Indianapolis, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Mooresville, Clermont and Eagle Creek Reservoir around 855 PM EDT.
  Speedway, Indianapolis Int'l Airport and Camby around 900 PM EDT.
  Monument Circle around 905 PM EDT.
  Beech Grove, Southport, Warren Park and Homecroft around 910 PM 
  EDT.

Other locations in the path of this severe thunderstorm include
Greenwood and Whiteland.

This includes the following highways...
 Interstate 65 between mile markers 91 and 127.
 Interstate 70 between mile markers 63 and 87.
 Interstate 74 between mile markers 63 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3991 8631 3975 8595 3948 8595 3956 8627
      3968 8654 3992 8643 3992 8640
TIME...MOT...LOC 0051Z 286DEG 44KT 3975 8639 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

50
1 follow-up statement
227 
WWUS53 KIND 260102
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
902 PM EDT Fri Mar 25 2022

INC063-081-097-109-260115-
/O.CON.KIND.SV.W.0014.000000T0000Z-220326T0115Z/
Morgan IN-Johnson IN-Hendricks IN-Marion IN-
902 PM EDT Fri Mar 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN MORGAN...NORTHERN JOHNSON...EASTERN HENDRICKS AND
MARION COUNTIES...

At 901 PM EDT, a severe thunderstorm was located near Speedway, or
near Indianapolis, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Monument Circle around 905 PM EDT.
  Beech Grove, Southport, Warren Park and Homecroft around 910 PM 
  EDT.

Other locations in the path of this severe thunderstorm include
Greenwood and Whiteland.

This includes the following highways...
 Interstate 65 between mile markers 91 and 127.
 Interstate 70 between mile markers 63 and 87.
 Interstate 74 between mile markers 68 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3991 8631 3975 8595 3948 8595 3956 8627
      3964 8645 3991 8635
TIME...MOT...LOC 0101Z 286DEG 44KT 3971 8623 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:34 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 25, 8:34 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
834 PM EDT Fri Mar 25 2022

.Mesoscale Update...
Issued at 834 PM EDT Fri Mar 25 2022

Scattered convection is continuing across central Indiana this
evening. Thanks to some CAPE and steep low level lapse rates,
convection has grown enough to have some lightning in it at times.

This stronger convection is bringing down wind gusts over 50 mph in
a few locations.

The convection should weaken in the next couple of hours as
heating is lost and lapse rates diminish.

&&

.Short Term...(This Evening through Saturday Night)
Issued at 259 PM EDT Fri Mar 25 2022

* Cold and unsettled weather through the beginning of the weekend
* Chance for snow showers this evening into Saturday
* Scattered snow squalls possible this evening through Saturday
  morning

Another early Spring day where Winter is winning the battle
currently. Gray...damp and raw as a weak upper level wave drifts
across the region and produces a few light showers and pockets of
drizzle. 18Z temperatures ranged from the upper 30s to the mid 40s
but brisk westerly winds were making the air temps feel colder.

Today is certainly not an award winner in the weather department and
the next 36 hours will reinforce that winter is not giving way
across the Ohio Valley easily or willingly. A potent upper level low
dropping through the upper Midwest currently will serve as the
catalyst in tandem with a cold front set to swing through the region
late today to bring a resurging blast of Arctic air into the weekend
along with a solid threat for snow showers this evening into
Saturday with some potential for a few squalls late tonight. Lot to
discuss.

Upper level flow pattern across the country highlighted by a ridge
over the Intermountain West with a downstream broad trough
encompassing much of the eastern half of the U S. The aforementioned
upper low to our northwest will only serve to enhance and amplify
the flow aloft with a deep trough carved out across the region by
Saturday. Upper level flow will begin to modify by late day Saturday
as the trough axis lifts out into New England...but the Ohio Valley
and Great Lakes will remain in a NW flow regime with hints of
lingering cyclonic flow that will likely limit any substantial
clearing across much of the region until Saturday night.

For the next few hours...pockets of drizzle in tandem with light
rain showers will continue...especially across the northern half of
the forecast area. Current satellite imagery suggests that an axis
of clearing ahead of the cold front across west central illinois may
manage to clip the lower Wabash Valley late afternoon otherwise
skies will remain cloudy for the remainder of the day. The arrival
of the front after 21-22Z will initiate renewed scattered convection
with rain showers perhaps mixing with a bit of graupel with any
elevated cores. Even possible for a few lightning strike over the
northern Wabash Valley but expect most of that to remain to the
northwest of the forecast area. Wind gusts will increase along and
immediately behind the frontal passage late today into the early
evening with peak gusts at 35 to 40 mph.

Once the initial axis of scattered convection with the front
passes...there will be a general lull with just a few showers into
the first half of the evening. Potential even there for a brief
period of mainly clear skies across the southwest half of the
forecast area before clouds increase again later in the evening as
the upper low begins to influence. The thermodynamic setup then
becomes critical as the impressive dynamics aloft associated with
the upper low interact with favorable conditions in the boundary
layer for localized convective bursts of precip which will
increasingly trend towards snow as the lower levels cool. While not
the most impressive setup...lapse rates through 700mb will peak at 7-
8 C/km in tandem with a noted area of low level CAPE. Adding in the
intense cold advection immediately behind the front...these factors
will interact to produce scattered snow showers and most likely
squalls as well with gusty surface flow from late evening through
much of the overnight as the upper low pinwheels through the lower
Great Lakes. The best focus for snow showers and squalls will be
across the northeast half of central Indiana from late evening into
the predawn hours with lighter snow showers continuing into Saturday
morning.

Road impacts will be mitigated to some degree by how warm the ground
temperatures have been in recent days...but surface temps set to dip
into the upper 20s and lower 30s will cause slick spots in some
locations...especially wherever squalls swing through and produce
rates briefly heavy enough to overwhelm marginal surface temps. Most
accumulation though will focus more on grassy and elevated surfaces
and likely no more than a dusting to perhaps a few tenths of an
inch. Wind gusts will occasionally approach 40mph or slightly
higher at times tonight which will lead to drastically reduced
visibilities in tandem with any heavier snow shower or squall.

Scattered snow showers will be ongoing Saturday morning...primarily
again across the northeast half of central Indiana with lingering
forcing and cyclonic flow aloft on the back side of the upper low.
While the moisture shallows substantially throughout the day
Saturday...have some concerns that the presence of continued steeper
low level lapse rates will be enough to maintain at least the threat
for scattered light snow showers or perhaps flurries well into the
afternoon before diminishing...mainly along and NE of Interstate 74.
With surface temps above freezing...do not expect any impacts during
the day but likely to be snowflakes flying around to some degree.
Clouds may begin to break up across the southwest on Saturday with
more substantial clearing Saturday night from west to east as the
upper low pulls away and a strong high pressure ridge builds down
out of the upper Midwest. After a brisk Saturday...winds should
finally begin to relax as well Saturday night.

Temps...the passage of the cold front and strong upper low will
bring a fresh surge of late season Arctic air that will remain
through the weekend. Lows will drop in the upper 20s and lower 30s
over much of the region tonight with only modest recovery Saturday.
Low level thermals support undercutting warm end of guidance by a
few degrees as highs range from the mid 30s and lower 40s will be
common. First of two very chilly nights for Saturday night as lows
likely drop well into the 20s. While widespread vegetative growth is
not quite far enough along to warrant the onset of the Spring
Frost/Freeze headline season...there has been some localized growth
in spots that would be susceptible to the subfreezing temperatures
expected at night this weekend.

&&

.Long Term...(Sunday through Friday)
Issued at 259 PM EDT Fri Mar 25 2022

The long term period will start with mostly sunny and dry conditions
with below normal temperatures as the area sits under upper NW flow
and a surface high. NW flow aloft will continue into the beginning
of next week, continuing the below normal temperatures.

A weak warm front looks to creep northward into the area that could
bring some light rain for Monday night into Tuesday. Confidence is
low on precipitation being produced by this system as upper ridging
and subsidence moving in at the same time should act to stabilize
the column. Getting later into the day Tuesday though, forcing
along the front seems to strengthen some as well as an increase in
moisture which will improve the chances for light precipitation.
The upper ridge will continue eastwards towards midweek, then
placing central Indiana under SW flow. This will bring in both WAA
and moisture advection for Wednesday leading to highs that day
into the 70s. An upper trough and surface low pressure system will
be pushing eastward into the area beginning midweek as well,
leading to likely PoPs late in the day Wednesday and overnight.
Models are showing PWATs near climatological max with this system
which may lead to some flooding issues across the area. There is
also a chance for stronger to potentially severe storms late
Wednesday to Wednesday night as winds strengthen and the
associated cold front swings through the Mississippi Valley.
Better conditions for stronger storms are more likely to occur
further SE but depending on how the low ends up tracking, enough
instability, winds, and deep moisture could get into central
Indiana so will have to monitor this system over the coming days.
It is still too soon to determine any details at this time.
However, did bump up thunder chances slightly for late Wednesday
as guidance hardly included any. Temperatures will again turn
cooler, and near normal, behind the passage of the cold front.
Wrap around moisture on the backside of the exiting low will help
to continue a chance of PoPs into the end of the week.

&&

.Aviation...(00Z TAF Issuance)
Issued at 701 PM EDT Fri Mar 25 2022

IMPACTS:

- Scattered light showers at times into the overnight
- Potential for snow showers and squalls late tonight into Saturday
morning
- Wind gusts in excess of 30kts this evening and overnight
- MVFR ceilings at times for the northern sites

DISCUSSION:

Scattered rain showers are currently moving through the region as a
strong upper-level low advances southeastward from the upper
Midwest. A cold front accompanies the upper low and strong cold air
advection will allow for snow to mix in with the rain at times
tonight. The post-frontal showers / snow showers are convective in
nature, so wind gusts in excess of 35kts are possible within the
downdrafts as momentum from aloft mixes downward. Gusts over 20kt
are expected in all locations regardless of shower activity. MVFR
ceilings will primarily occur in northern sites overnight.

Gusty northwesterly flow will continue into Saturday as the upper
low pulls away. Unstable air in the wake of the upper low will allow
for a few residual snow showers during the day before diminishing in
the afternoon. MVFR ceilings will continue into the first half of
the day, before rising to VFR by Saturday evening.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...50
Short Term...Ryan
Long Term...KH
Aviation...Eckhoff
Hazardous weather outlook, Mar 25, 8:29 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
829 PM EDT Fri Mar 25 2022

INZ021-028>031-035>049-054>057-065-270030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Decatur-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, and Greensburg
829 PM EDT Fri Mar 25 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered showers and isolated thunderstorms will move across the
area this evening. Some of these may contain wind gusts over 50 mph.
Graupel is also possible. Outside of showers winds may gust up to
around 40 mph.

The scattered rain showers will transition to snow showers overnight.
A few brief snow squalls will be possible with gusts to 40 mph and
reduced visibility, especially along and northeast of the I-74
corridor. A dusting on mainly grassy and elevated surfaces such as
bridges and overpasses are possible in spots by daybreak Saturday
with a few slick spots on roads as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered snow showers will linger through the first half of
Saturday...especially over the northeast half of central Indiana.

Isolated thunderstorms are possible Wednesday afternoon and evening
over the Wabash Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ051>053-060>064-067>072-270030-
Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell,
Seymour, and North Vernon
829 PM EDT Fri Mar 25 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered rain showers this evening will transition to snow showers
overnight with gusty winds of 30 to 35 mph. Little to no snow
accumulation is expected by daybreak Saturday but a few slick spots
are possible on mainly bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Any lingering snow showers will end Saturday morning.

Isolated thunderstorms are possible Wednesday afternoon and evening
over the Wabash Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Mar 25, 3:47 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
347 PM EDT Fri Mar 25 2022

INZ021-028>031-035>049-054>057-065-260900-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Decatur-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City, Clinton,
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
New Castle, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, and Greensburg
347 PM EDT Fri Mar 25 2022

...Gusty Winds With Showers This Evening...
...Scattered Snow Showers and Squalls Possible Overnight...

A frontal boundary will sweep across the region late this
afternoon and early this evening...with much colder air in its
wake. Scattered showers will accompany the front and due to the
colder air aloft...may also produce snow pellets or graupel.

Winds may gust as high as 40 mph into this evening...which could
blow around unsecured objects and make travel more difficult for
high profile vehicles especially on north south roadways.

Rain will change to snow showers late this evening and
overnight...with a few heavier snow squalls also possible. The
brief heavier rates of snow with in the squalls combined with
gusty winds may produce drastic reductions in visibilities at
times overnight. A dusting will be possible in spots by daybreak
Saturday...primarily on elevated and grassy surfaces.

Ryan
Special weather statement, Mar 25, 7:27 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
727 PM EDT Fri Mar 25 2022

INZ021-029-031-260000-
Howard IN-Tippecanoe IN-Carroll IN-
727 PM EDT Fri Mar 25 2022

...A strong thunderstorm will impact portions of Carroll,
northeastern Tippecanoe and western Howard Counties through 800 PM
EDT...

At 727 PM EDT, Doppler radar was tracking a strong thunderstorm near
Delphi, or 10 miles south of Monticello, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Kokomo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4074 8653 4069 8652 4069 8637 4056 8637
      4056 8614 4040 8619 4040 8624 4037 8624
      4039 8631 4043 8631 4043 8650 4052 8690
      4056 8689 4056 8677 4066 8677 4068 8674
      4068 8676 4074 8675
TIME...MOT...LOC 2327Z 282DEG 46KT 4060 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

50
Special weather statement, Mar 25, 8:14 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
814 PM EDT Fri Mar 25 2022

INZ035>037-044>046-260045-
Montgomery IN-Putnam IN-Fountain IN-Hendricks IN-Boone IN-Parke IN-
814 PM EDT Fri Mar 25 2022

...A strong thunderstorm will impact portions of southeastern
Fountain, northwestern Hendricks, northeastern Parke, southwestern
Boone, southern Montgomery and northern Putnam Counties through 845
PM EDT...

At 813 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Crawfordsville, moving east at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Brownsburg.

This includes the following highways...
 Interstate 65 between mile markers 135 and 137.
 Interstate 74 between mile markers 40 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3989 8720 4007 8718 4002 8640 3976 8645
TIME...MOT...LOC 0013Z 278DEG 51KT 3997 8708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

50
Special weather statement, Mar 25, 8:20 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
820 PM EDT Fri Mar 25 2022

INZ031-038-040-041-260045-
Howard IN-Tipton IN-Madison IN-Delaware IN-
820 PM EDT Fri Mar 25 2022

...A strong thunderstorm will impact portions of northern Madison,
northwestern Delaware, eastern Howard and northeastern Tipton
Counties through 845 PM EDT...

At 820 PM EDT, Doppler radar was tracking a strong thunderstorm near
Swayzee, or 12 miles east of Kokomo, moving east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northern Madison,
northwestern Delaware, eastern Howard and northeastern Tipton
Counties, including the following locations... Greentown,
Summitville, Gaston and Eaton.

This includes Interstate 69 between mile markers 248 and 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4056 8586 4038 8586 4038 8535 4030 8537
      4037 8603 4057 8598
TIME...MOT...LOC 0020Z 283DEG 44KT 4045 8590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

50
Special weather statement, Mar 25, 8:42 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
842 PM EDT Fri Mar 25 2022

INZ037-046-047-260115-
Hendricks IN-Boone IN-Marion IN-
842 PM EDT Fri Mar 25 2022

...A strong thunderstorm will impact portions of northern Hendricks,
Marion and southern Boone Counties through 915 PM EDT...

At 841 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Brownsburg, or 21 miles west of Indianapolis, moving
east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Brownsburg and Danville around 845 PM EDT.
  Plainfield around 855 PM EDT.
  Speedway around 900 PM EDT.

Other locations in the path of this storm include Beech Grove and
Southport.

This includes the following highways...
 Interstate 65 between mile markers 103 and 130.
 Interstate 69 between mile markers 200 and 201.
 Interstate 70 between mile markers 71 and 93.
 Interstate 74 between mile markers 51 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3994 8624 3993 8624 3993 8616 3990 8594
      3987 8594 3987 8595 3972 8595 3964 8597
      3964 8600 3978 8669 3981 8669 3998 8663
TIME...MOT...LOC 0041Z 289DEG 44KT 3987 8653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

50
Local storm report, Mar 25, 8:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT FRI MAR 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     5 NE KOKOMO             40.53N 86.07W
03/25/2022  M59 MPH          HOWARD             IN   AWOS

            AWOS STATION KOKK KOKOMO.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:14 PM EDTSpecial Weather StatementINDMontgomery31 min
Mar 25, 8:20 PM EDTSpecial Weather StatementINDGrant25 min
Mar 25, 8:42 PM EDTSpecial Weather StatementINDHendricks, Marion33 min
Mar 25, 9:14 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby31 min
Mar 25, 9:41 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.